MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LIMITED INTEGRA CAMINO ICP MONITOR; INTRACRANIAL PRESSURE MONITORING DEVICE

INTEGRA LIFESCIENCES (IRELAND) LIMITED INTEGRA CAMINO ICP MONITOR; INTRACRANIAL PRESSURE MONITORING DEVICE
Model Number CAM02
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Event or Problem Description
The 110 4 b olm parenchymal catheter connected to camino monitor serial number (b)(4), status bar initially read "catheter is initializing", then changed to "catheter failure".Surgeon replace initial 110 4 b catheter with another 110 4 b catheter, and received the same readings - initially read "catheter is initializing", then changed to "catheter failure".Camino monitor serial number (b)(4) was switched out with different monitor, with second catheter, and received no error messages.Catheter performed normally after switching out monitor.No alleged death/ injury.Patient information: not available.
 
Additional Manufacturer Narrative
Corrected data: section g1-contact office: (b)(6).Additional information received 07june2018: no delay in surgery as the procedure was done at bedside.The issue is that the monitor was not reading the catheter.Natus completed their investigation on 04september2018.Investigation results included the following: methods: evaluation of actual device.Review of device history record.Review of past capas/capa determination.Review of risk management.The customer's complaint "110 4 b olm parenchymal catheter connected to camino monitor serial number 1171004247, status bar initially read "catheter is initializing", then changed to "catheter failure"." was confirmed.Fault traced to camcabl- the monitor operated correctly with no issues.Device history record review: the dhr for the monitor was reviewed and no anomalies that could be associated with the complaint incident were observed.Capa: a review of capas initiated within the past 24months, open capa and closed specifically related to the complaint was completed to determine if a similar complaint is either under active capa investigation or have been previously addressed through a capa the review found none of the capa's scope were considered related to this complaint incident.Complaint history review/ trend analysis: based on the complaint description a review of the complaints was performed using the following key words "integ-lmproper function" in the search criteria.The review encompassed jul-2016 through jun-2018.There were 56 other complaints that were reported and 21 were confirmed.The number of confirmed reports 21 divided by the number of units sold 1080, from jun-2016 through jun-2018 and multiplied by 100 results in a failure rate percentage 1.944%.Risk management review: the cam02 medical device hazard analysis (table b) rev.1, identifies the complaint as "monitor not functional prior to use".Resulting in a hazardous situation of "damage to monitor or to interface cable"" (dia007), with a harm of "inconvenience to user" and severity of "negligible".Root cause: fault traced to camcabl was replaced.This complaint is now deemed closed.

Brand Name
INTEGRA CAMINO ICP MONITOR
Common Device Name
INTRACRANIAL PRESSURE MONITORING DEVICE
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LIMITED
ida business and
technology park
sragh tullamore, offaly
EI 
MDR Report Key7638161
Report Number2023988-2018-00037
Device Sequence Number2413047
Product Code GWM
UDI-Device Identifier10381780039310
UDI-Public10381780039310
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121573
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCAM02
Device Catalogue NumberCAM02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;